Thunderstorm Wind, Pulaski
- When
- November 10, 7:20 PM EST
- Where
- Pulaski County, Woodstock
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.267, -84.500
Several trees were down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before the first event at Nov 10, 3:25 PM EST, 3 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 325 PM EST SUN NOV 10 2002 SEVERE WEATHER SCENARIO CONTINUES TO UNFOLD ACROSS THE AREA. RECORD BREAKING HIGH TEMPERATURES ARE OCCURRING IN THE LARGE DRY/WARM SLOT OUT AHEAD THE COLD FRONT. INGREDIENTS ARE VERY WELL EVIDENT FOR SEVERE WEATHER FOR THIS EVENING. 18Z SFC CHART SHOWING SQUALL LINE FORMING OUT AHEAD OF THE BOUNDARY FROM NE IN TO SE IL. IT ALSO CONTINUES TO BE SUGGESTED THAT CONVECTION WILL BEGIN TO DEVELOP OUT AHEAD OF THIS MAIN LINE OF ACTIVITY AS THE CAP ERODES AWAY. WIND PROFILE CONTINUES TO LOOK VERY IMPRESSIVE...ALONG WITH STRONG SURFACE CONVERGENCE...AMPLE MOISTURE ADVECTION...LARGE OMEGA VALUES...AND UPPER AIR DIVERGENCE. THIS SITUATION WILL HAVE TO BE MONITORED CLOSELY. THE OTHER CONCERN TONIGHT IS THE POTENTIAL FOR HEAVY RAINFALL. WHILE INDIVIDUAL CELLS ARE ZIPPING NORTHEAST...THE MAIN SQUALL LINE IS PROGRESSING AT A MUCH SLOWER RATE. TRAINING WILL BE LIKELY AS THIS CONVECTIVE LINE MOVES INTO THE AREA. AS FFG VALUES ARE RELATIVELY LOW...A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THE ENTIRE AREA UNTIL 4 AM. CLOUDS WILL BE SLOW TO ERODE IN THE WAKE OF THE FRONT AS LOW LEVEL MOISTURE HANGS TOUGH THROUGH MID-WEEK. HAVE ALSO OPTED TO HOLD ONTO SHOWERS IN THE MORNING AS POST FRONTAL TROUGH LAGS BEHIND THE MAIN FRONT. TEMPS WILL ALSO BE SLOW TO RISE TOMORROW AS COOLER AIR FILTERS IN FROM THE NW. MODELS CONTINUE TO HANDLE MONDAY NIGHT THROUGH WEDNESDAY WITH UNCERTAINTY. S/WS WILL BE DIFFICULT TO TIME AND PLACE. HAVE KEPT THE TRENDING OF WEATHER ELEMENTS VERY SIMILAR TO THE PREVIOUS PACKAGE WITH ONLY MINOR ADJUSTMENTS MADE. NO MAJOR CHANGES MADE TO THE EXTENDED. .JKL...NONE. GEOGERIAN PREV FCST DISCUSSIONS FOLLOW: --------------------------------------------------------------------- 1050 AM EST SUN NOV 10 2002 ...SEVERE STORMS VERY LIKELY LATE THIS AFTERNOON AND TONIGHT...HEAVY RAINS ALSO EXPECTED... THE FORECAST AREA IS IN THE CALM BEFORE THE STORM. NUMEROUS CONCERNS FOR THIS AFTERNOON AND ESPECIALLY THIS EVENING. LATEST SFC CHART SHOWING THE COLD FRONT EXTENDS FROM A LOW PRESSURE AREA OVER LAKE MICHIGAN...SWRD ACROSS IL/MO/AR. DEWPOINTS HAVE CREPT UP OUT OF TN TO AROUND 65 DEGREES AND HAVE MOVED INTO PORTIONS OF CNTRL KY. VERY STRONG DYNAMICS AND LOWER AND UPPER LVL JETS TO WORK WITH. STORM MOTION EXPECTED TO BE ABOUT 250-260 AROUND 40-50KTS. SEVERE WEATHER A GOOD BET LATE. HIGH WINDS...HAIL AND ISOLATED TORNADOES NOT OUT OF THE QUESTION AT ALL. LOOKS LIKE MOST OF THE ACTION WILL BE FROM AROUND 21Z OR SO UNTIL AROUND 06Z. 00Z-06Z APPEARS TO BE WHEN MOST OF THE ACTIVITY WILL OCCUR...BUT ALSO EXPECT SOME ISOLATED STRONG STORMS TO DEVELOP OUT AHEAD OF THE MAIN SQUALL LINE LATE THIS AFTERNOON. RADARS ARE QUIET AT THIS TIME. SFC OBS AND SAT PICS SHOWING SOME BIG WHOLES DEVELOPING IN THE SKY COVER WHICH WILL ONLY SERVE TO DESTABILIZE THINGS FURTHER. FEEL THAT TEMPS ARE GOING TO BE A LITTLE WARMER THAN EARLIER THOUGHT. HEAVY PCPN ALSO A CONCERN. THE NORTHERN 1/2 OF THE CWA SAW VERY INTENSE BUT SHORT DURATION RAINFALL RATES THIS MORNING WITH SOME FAST AND GENEROUS RUNOFF ALSO...(RAINFALL RATES WERE AROUND 1 INCH IN 15 MINUTES)...STORM TOTAL SHOWING 1-2 RAINS FELL THIS MORNING ACROSS THE N 1/2...WHICH IS IMPRESSIVE CONSIDERING THAT THE STORMS WERE MOVING AT 50-60 MPH OR SO. LOOKING TOWARD THE 12Z FFG VALUES TO COME IN THIS MORNING...BUT THE VALUES ARE ALREADY LOW ENUFF TO BE CONCERNED ABOUT A FLASH FLOOD WATCH FOR TONIGHT. ALL SAID AND DONE...WILL UPDATE ZONES TO RAISE MAX TEMPS. WILL FRESHEN UP WORDING...WILL LOWER POPS ACROSS THE NORTH. WILL KEEP CHC POPS GOING CWA WIDE FOR AFTERNOON/LATE AFTERNOON ACTIVITY. WILL FRESHEN UP THE HWO PRODUCT IN A LITTLE WHILE. WE DO PLAN TO ISSUE A FLASH FLOOD WATCH LATER THIS AFTERNOON...TO BE IN EFFECT FOR TONIGHT UNTIL AROUND 4 AM. UPDATED ZONES AND GRIDS OUT BEFORE LONG. (FLASH FLOOD WATCH WILL BE ISSUED LATER THIS AFTERNOON FOR TONIGHT) HALL --------------------------------------------------------------------- ...SIGNIFICANT CONVECTIVE DEVELOPMENT EXPECTED THIS AFTERNOON AND EVENING... MODERATE TO HIGH RISK CONVECTIVE OUTLOOK HAS BEEN ISSUED FOR EASTERN KENTUCKY...ADDRESSED IN CURRENT HAZARDOUS WEATHER OUTLOOK. LATEST MODELS ARE ALL IN GOOD AGREEMENT THROUGH 12Z MON AM. MINOR TIMING DIFFERENCES. CONVECTIVE DEVELOPMENT HAS BEEN ONGOING AN MOVING INTO EASTERN KENTUCKY. DEWPOINTS HAVE SHOT UP AS THE FLOW HAS COME AROUND TO SLIGHTLY WEST OF SOUTH. ALONG WITH GRADIENT WINDS ANY CONVECTION WHICH DOES DEVELOP WILL MIX DOWN ENVIRONMENTAL WINDS. TEMPERATURES WILL AGAIN BE A CHALLENGE TODAY. PLENTY OF CLOUDS AND SHOWERS THIS MORNING SHOULD KEEP TEMPS DOWN A FEW DEGREES...BUT STRONG SOUTHERLY FLOW SHOULD OFFSET THE LACK OF INSOLATION. TEMPS NEAR OR MAYBE A DEGREE ABOVE YESTERDAYS HIGHS. GOING CLOSER TO AVN MOS TEMPERATURES AS THIS HAS BEEN THE MODEL TO BEAT. MORE ORGANIZED CONVECTION WILL DEVELOP LATER THIS AFTERNOON AND EVENING. MODEL SOUNDINGS SHOW LARGE CAPE AND HELICITIES OF 400+. THUS HAVE INCLUDED GUSTY WORDING IN THE ZONES AND POTENTIAL SEVERE TS WORDING THIS EVENING. THIS TROF WILL SWING THROUGH LATE TONIGHT INTO MONDAY AND LOOKS LIKE MONDAY WILL BE A RATHER BLUSTERY DAY WITH ABUNDANT LOW LEVEL MOISTURE. CLEARING LATER MONDAY NIGHT BUT NOT ENOUGH DRYING AND WITH CONTINUED NORTHWESTERLY CYCLONIC FLOW SHOULD SEE LINGERING SHOWERS UNTIL LATER IN THE WEEK. PRELIMINARY GUIDANCE NUMBERS... LOZ EE 070/050 056/047 049 024+2 JKL EE 072/052 058/047 049 024+2 FGX TE 069/049 051/043 048 02++2 IOB TE 070/049 052/044 049 028+2 K22 EW 073/054 061/047 049 023+5 7K0 EW 072/055 061/047 049 021+8 K20 EW 071/053 059/047 049 022+5 SME TE 073/049 056/047 049 025+2 1A6 EW 073/052 058/047 048 022+7 LEWIS ===================================================================== 924 PM EST SAT NOV 9 2002 CURRENT ZONE FCST HAS CONDITIONS WELL COVERED. PCPN TRYING TO MOVE INTO SERN KY...BUT STILL VERRRY LIGHT...AND ONLY INTO A COUPLE OF COUNTIES. HOWEVER...DEEP MOISTURE WITH 60 DEG F DWPTS IN WRN KY MOVING EAST SO SHOULD SEE AN INCREASE IN OUR CWFA AND WILL CONTINUE POPS FOR TONIGHT. MAIN ENERGY WITH S/WV TO MOVE UP THE OH RVR BUT SHOULD TRAIL A TROF THROUGH AREA. TIMING WRONG FOR SVR WX BY THE TIME IT REACHES ERN KY AND MOISTURE IS LACKING. WILL KEEP EYE ON MOISTURE ADVECTION AND STRENGTH OF STORMS NOW ENTERING CNTRL KY. NO UPDATE ANTICIPATED ATTM. DUSTY
KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-111200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 1215 PM EST SUN NOV 10 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN KENTUCKY. .DAY ONE... THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA INDICATES THAT THERE IS A MODERATE TO HIGH RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF EASTERN KENTUCKY LATE THIS AFTERNOON AND EVENING. THE HIGH RISK OF SEVERE STORMS WILL BE MAINLY ALONG AND WEST OF THE I-75 CORRIDOR. THE MODERATE RISK COVERS THE REST OF THE EAST KENTUCKY AREA. THE INGREDIENTS APPEAR TO BE COMING TOGETHER FOR A POTENTIALLY SIGNIFICANT SEVERE WEATHER EPISODE ACROSS MUCH OF KENTUCKY LATE THIS AFTERNOON AND EVENING. DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES ARE POSSIBLE. HEAVY RAINS ARE ALSO EXPECTED THIS EVENING. A STRONG COLD FRONT IS FORECAST TO MOVE INTO KENTUCKY LATE TODAY. AHEAD OF THIS FRONT...STRONG SOUTHERLY WINDS ARE PUMPING UNSEASONABLY WARM AND MOIST AIR INTO THE COMMONWEALTH. WITH THE ADDITION OF DAYTIME HEATING...THE ATMOSPHERE IS BECOMING VERY UNSTABLE THIS AFTERNOON. IN ADDITION...WINDS IN THE LOWER ATMOSPHERE WILL CONTINUE TO BE QUITE STRONG. PRELIMINARY INDICATIONS SUGGEST THAT A FAST MOVING SQUALL LINE WILL DEVELOP AND RACE ACROSS KENTUCKY DURING THE LATE AFTERNOON AND EVENING HOURS. BECAUSE OF THE STRONG WIND FIELDS...THERE IS A GOOD POSSIBILITY OF WIDESPREAD WIND DAMAGE WITH THIS LINE OF STORMS. ADDITIONALLY...STRONG LOW-LEVEL WIND SHEAR IS EXPECTED...AND THIS WILL INCREASE THE PROBABILITY OF TORNADOES ACROSS THE AREA. THE OTHER POTENTIAL HAZARD WILL BE STRONG GRADIENT WINDS. GUSTY SOUTH TO SOUTHWEST WINDS OF 25 TO 30 MPH WILL BE POSSIBLE EARLY THIS MORNING AND INTO THE AFTERNOON HOURS. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS AND SPOTTER GROUPS WILL LIKELY BE NECESSARY LATER TODAY. .DAYS TWO THROUGH SEVEN... THE STRONG COLD FRONT WILL MOVE THROUGH THE REGION LATE TONIGHT INTO MONDAY MORNING. AFTER THE FRONT HAS PASSED...NO HAZARDOUS WEATHER IS EXPECTED THROUGH THE REMAINDER OF THE PERIOD. THIS IS AN EVOLVING WEATHER SITUATION. PERSONS SHOULD STAY UPDATED ON THE LOCAL FORECAST, AND FORTHCOMING HAZARDOUS WEATHER OUTLOOKS, SHOULD CONDITIONS CHANGE. ADDITIONAL INFORMATION...DETAILS AND DISCUSSIONS ARE CONTAINED IN OTHER NATIONAL WEATHER SERVICE FORECASTS AND STATEMENTS. CHECK OUR WEBSITE AT WWW.CRH.NOAA.GOV/JKL. HALL
The Jackson,KY radar (KJKL), 111 km away, was scanning. The volume nearest the first event began at 00:18 UTC.
1 thunderstorm wind. Local standard time, as filed.
Several trees were down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2002Every state in 2002This day in weather historyWarnings in Kentucky, November 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5323077.